It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Burning sensation:could it be anxiety related?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-18-2004, 02:33 PM   #1
    DonnaJ
    Junior Member
     
    DonnaJ's Avatar
     
    Join Date: Aug 2004
    Posts: 46
    DonnaJ HB User
    Burning sensation:could it be anxiety related?

    My elderly Mother has been complaining about having a burning sensation under her skin. Sometimes in/on her back and shoulders, sometimes her chest or arms and legs. She's had numerous tests with no results. I'm thinking that it may be brought on by anxiety. She also has the dizzy feeling in her head, described elsewhere.
    Has anyone had this burning feeling? Just wondering as the Drs can't pin this down and it's driving her (and me) up the wall.

     
    Sponsors Lightbulb
       
    Old 10-18-2004, 03:12 PM   #2
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Burning sensation:could it be anxiety related?

    large amounts of the vitamin niacin can cause the skin burning problem

     
    Old 10-19-2004, 08:22 AM   #3
    julie g
    Junior Member
     
    julie g's Avatar
     
    Join Date: Oct 2004
    Posts: 22
    julie g HB User
    Re: Burning sensation:could it be anxiety related?

    i had burning sensations too.an mri scan came back normal and pretty much ruled out ms so i am convinced mine was anxiety. the sensation has gone since i started tablets with a sedative side effect. i also have dizzy spells.
    could this burning be due to allergy? has she chenged washing powder or eating habits lately?

    julie

     
    Old 10-19-2004, 09:11 AM   #4
    justnotme
    Newbie
     
    justnotme's Avatar
     
    Join Date: Oct 2004
    Location: michigan
    Posts: 2
    justnotme HB User
    Re: Burning sensation:could it be anxiety related?

    niacin causes skin flushing i took it years ago for a ear problem,

     
    Old 10-19-2004, 10:36 AM   #5
    DonnaJ
    Junior Member
     
    DonnaJ's Avatar
     
    Join Date: Aug 2004
    Posts: 46
    DonnaJ HB User
    Re: Burning sensation:could it be anxiety related?

    She doesn't take a niacin supplement, and I doubt that she's getting too much from her regular diet. I don't think it's an allergic-type burning as she describes it as being random and under her skin. I'm convinced that it's brought on by her constant anxiety.

     
    Old 10-19-2004, 01:49 PM   #6
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Burning sensation:could it be anxiety related?

    keep looking for answers but I havent heard of anxiety being the cause

     
    Old 09-01-2005, 03:24 PM   #7
    Gomedog
    Newbie
    (male)
     
    Gomedog's Avatar
     
    Join Date: Sep 2005
    Posts: 2
    Gomedog HB User
    Re: Burning sensation:could it be anxiety related?

    Quote:
    Originally Posted by julie g
    i had burning sensations too.an mri scan came back normal and pretty much ruled out ms so i am convinced mine was anxiety. the sensation has gone since i started tablets with a sedative side effect. i also have dizzy spells.
    could this burning be due to allergy? has she chenged washing powder or eating habits lately?

    julie
    I have developed what seems to be some sort of stress/anxiety response that causes a burning sensation in my forearms and head. It is not always present, and is sometimes more severe than at other times. Along with the burning sensation, there is definitely a feeling of agitation - an inability to relax. Unfortunately, it has kept me from sleeping for the last week. I was taking Remeron for the last year which definitely helped these symptoms -- initially, I was also taking Lorazapam (Ativan) in conjunction with the Remeron. The combined sedative effects seemed to completely mask the symptoms. Unfortunately with Remeron, you end up tired all the time and fat. So I tried getting off of it over the last couple of months and my symptoms returned. Julie G, I'm curious what medication worked for you?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    anyone suffering from dry burning mouth geloria Irritable Bowel Syndrome (IBS) 1 03-18-2007 06:37 PM
    Head Burning blueslvr53 Fibromyalgia 4 11-08-2005 08:55 PM
    Burning headache??? ...or something worse??? moniqu1 Headaches & Migraines 1 06-27-2005 07:45 AM
    body burning pits54 Thyroid Disorders 1 05-23-2005 07:54 AM
    Burning behind left shoulder blade VaLady06 Heart Disorders 12 08-15-2004 09:19 PM
    Burning after trigger point Navy1990 TMJ Disorder -TemporoMandibular Joint 12 11-29-2003 10:30 PM
    Burning sensation on top of foot? sarahmk Foot & Ankle Problems 0 11-24-2003 06:44 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:21 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!